Hail, Yoakum
- When
- April 3, 5:58 PM CST to 6:20 PM CST
- Where
- Yoakum County, Denver City
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.967, -102.850
2 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 3, 3:23 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CST SAT APR 3 2004 .SHORT TERM... NO MAJOR CHANGES PLANNED TO ONGOING FORECAST/GRIDS. UPSLOPE FLOW TO CONTINUE AS SURFACE HIGH OVER THE NORTHERN PLAINS CONTINUES TO RIDGE SOUTHWARD ACROSS THE FORECAST AREA. MODELS ARE IN AGREEMENT WITH THE UPPER LEVEL LOW OVER THE SOUTHWEST...KEEPING IT ANCHORED ALONG THE ARIZONA/MEXICAN BORDER THROUGH SUNDAY. MODELS CONTINUE TO SHOW IMPULSES ROTATING ACROSS NEW MEXICO...THUS EXPECT BEST CHANCE OF PRECIPITATION TO REMAIN OVER WESTERN ZONES AND WILL CONTINUE TO TAPER POPS FROM EAST TO WEST AS PER PREVIOUS FORECAST. .LONG TERM... MODELS ARE VERY SIMILAR WITH MOVEMENT OF SOUTHWEST UPPER LOW THROUGH TUESDAY. WILL BEGIN TO SEE BETTER FOCUS AND INSTABILITY AXIS SHIFT TOWARD WEST TEXAS WITH LOW AS IT MOVES CLOSER LATE SUNDAY. LARGE SCALE ASCENT...UPPER DIFLUENCE AND WARM ADVECTION PATTERN WILL RESULT IN AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS INTO MONDAY. A COUPLE OF ROUNDS OF CONVECTION LIKELY WITH BEST GUESS NOW FOR HIGHER RAIN CHANCES SUNDAY NIGHT INTO MONDAY NIGHT. BY TUESDAY...A MORE CLASSIC DRYLINE MAY SET UP AS LOW LIFTS NE ACROSS WEST TEXAS...AND DRY SLOT MAY PUNCH EASTWARD ACROSS THE SOUTH PLAINS. COLD CORE AND UPPER LOW DYNAMICS MAY INTERACT WITH DRYLINE THEN GENERATING A SQUALL LINE. RAIN SHOULD WIND DOWN BY WEDNESDAY MORNING AS UPPER LOW FINALLY MOVES EAST. MAY HAVE ANOTHER COUPLE OF WEAK FRONTS LATE NEXT WEEK AS BROAD LOW OVER THE MIDWEST/LAKES WILL KEEP SURFACE HIGH PRESSURE ELONGATED DOWN ACROSS THE SOUTHERN PLAINS. NEXT FEATURE OF INTEREST WILL BE NEXT SOUTHERN STREAM UPPER LOW WHICH IS DEPICTED DIFFERENTLY BY MEDIUM RANGE MODELS. MAY SEE NORTHERN/SOUTHERN BRANCHES PHASE TOGETHER TOWARD THE WEEKEND. IN ANY EVENT...MADE NO CHANGES TO THE LATE PERIODS...WITH SLIGHT CHANCE SHOWERS/THUNDER ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 51 42 59 / 50 50 50 70 TULIA 40 55 45 60 / 40 30 50 70 PLAINVIEW 41 56 46 60 / 40 30 50 70 LEVELLAND 43 57 46 60 / 40 50 50 70 LUBBOCK 43 58 47 60 / 40 40 50 70 BROWNFIELD 45 58 46 61 / 40 50 50 70 CHILDRESS 43 64 47 63 / 20 20 50 70 SPUR 45 63 49 63 / 30 30 50 70 ASPERMONT 46 64 50 65 / 20 20 50 70 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CST SAT APR 3 2004 TXZ021>044-041200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 549 AM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CST SAT APR 3 2004 TXZ039-040-032325- TERRY-YOAKUM- 507 PM CST SAT APR 3 2004 A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...CONTINUES TO MOVE NORTHEAST AT 15 MPH ACROSS WESTERN GAINES COUNTY AND IS EXPECTED TO MOVE INTO SOUTHEASTERN YOAKUM AND SOUTHWESTERN TERRY COUNTIES BY 530 PM. DENVER CITY...AND FARM-TO-MARKET ROADS 1780 AND 213 WILL LIKELY BE AFFECTED BY THIS STORM. ALTHOUGH THE STORM SHOWS SIGNS OF GRADUAL WEAKENING... RESIDENTS OF YOAKUM AND TERRY COUNTIES SHOULD REMAIN ALERT FOR THE POSSIBILITY OF WARNINGS FOR THIS STORM. 02
The Lubbock radar (KLBB), 123 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
2 hail, 2 flash flood. Local standard time, as filed.
Periods of hail up to nickel size accumulated on roads up to a foot deep.
Slow-moving thunderstorms produced locally heavy rainfall across the southern portion of the county. Several roads in and around Denver City were flooded and several cars were stranded in the high water.
Many streets in and around town were flooded and all roads into Denver City were closed. The NWS Cooperative Observer measured 4.25 inches of rain from this event. In comparison, the area received 10.15 inches of precipitation over the entire previous year.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392181, 5392376, 5392377, 5392378.